Alert archive / Kentucky / Wind Advisories in 2016

Wind Advisory 6, NWS Jackson, KY

April 6, 201614 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Apr 6, 2016, 8:00 PM EDT for 14 counties in Kentucky. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2016, 8:00 PM EDT (00:00 UTC)
Expired
Apr 6, 2016, 10:40 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY

Counties Bath County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Laurel County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 462 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
462 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

141 
WWUS73 KJKL 070000
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
800 PM EDT WED APR 6 2016

...GUSTY WINDS EXPECTED THIS EVENING...

.A LOW PRESSURE SYSTEM AND ITS ATTENDANT COLD FRONT WILL BRING
GUSTY WINDS TO PARTS OF THE AREA THIS EVENING. IN GENERAL...
LOCATIONS TO THE WEST OF INTERSTATE 75 AND CLOSER TO THE BLUE
GRASS REGION WILL SEE THESE HIGHER WINDS. LOOK FOR WINDS TO BE
FROM THE SOUTH TO SOUTHWEST AT 15 TO 25 MPH AT TIMES...WITH GUSTS
TO 40 MPH POSSIBLE. THERE IS A POTENTIAL FOR HIGHER WIND GUSTS IN
ANY HEAVY RAIN SHOWER OR THUNDERSTORM. THE WINDS WILL SWITCH TO
THE WEST AND GRADUALLY DIMINISH AFTER MIDNIGHT.

KYZ044-050>052-058>060-068-069-079-080-083>085-070400-
/O.NEW.KJKL.WI.Y.0006.160407T0000Z-160407T0400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...
LONDON...MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...
WILLIAMSBURG
800 PM EDT WED APR 6 2016

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. 

* TIMING...FROM 8 PM THROUGH MIDNIGHT. 

* WINDS...SOUTH TO SOUTHWEST WINDS WILL GUST TO BETWEEN 35 AND 40
  MPH AT TIMES DURING THE EVENING. HIGHER GUSTS ARE POSSIBLE WITH
  ANY HEAVY SHOWER OR THUNDERSTORM. 

* IMPACTS...WINDS THIS STRONG COULD BLOW DOWN WEAK AND POORLY
  ROOTED TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
GREIF
1 follow-up statement
280 
WWUS73 KJKL 070240 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1040 PM EDT WED APR 6 2016

KYZ044-050>052-058>060-068-069-079-080-083>085-070345-
/O.CAN.KJKL.WI.Y.0006.000000T0000Z-160407T0400Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...
LONDON...MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...
WILLIAMSBURG
1040 PM EDT WED APR 6 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. 

THE SHOWERS AND THUNDERSTORMS CAPABLE OF BRINGING DOWN THE HIGHER
WIND GUSTS ARE WEAKENING AND WINDS ARE STARTING TO SETTLE OVER
WESTERN PARTS OF THE AREA. ACCORDINGLY...THE WIND ADVISORY HAS
BEEN CANCELLED...THOUGH WINDS COULD STILL OCCASIONALLY GUST TO 25
OR 30 MPH FOR THE NEXT SEVERAL HOURS.

$$

GREIF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Apr 6, 4:14 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Apr 6, 4:14 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
414 PM EDT WED APR 6 2016

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 320 PM EDT WED APR 6 2016

A SHORTWAVE WAVE TROUGH AND ASSOCIATED SURFACE COLD FRONT
CONTINUES TO PUSH EASTWARD THIS AFTERNOON...AND WILL BE PUSHING
INTO THE OHIO RIVER VALLEY THIS EVENING AND OVERNIGHT. ACROSS
EASTERN KENTUCKY...STRENGTHENING PRESSURE GRADIENT AHEAD OF THIS
FEATURE HAS ALLOWED STRONG SOUTHERLY WINDS TO DEVELOP. THIS
COUPLED WITH VERY LOW RH OVER FAR EASTERN KENTUCKY...HAD LED TO
A RED FLAG WARNING THROUGH THIS EVENING. DEWPOINTS WILL CONTINUE
TO SLOWLY CREEP UP AS THE FRONT TO OUR WEST APPROACHES THIS
EVENING. A PRE-FRONTAL LINE OF SHOWERS AND THUNDERSTORMS HAS
DEVELOPED ACROSS CENTRAL KENTUCKY...AND HAS EVEN PRODUCED SOME
SMALL HAIL NEAR WINCHESTER IN THE LAST 30 MINUTES...AND LIKELY
NOW MOVING INTO FLEMING/BATH COUNTIES.

SHOWERS AND A FEW THUNDERSTORMS WILL WORK EAST ACROSS THE AREA
THIS EVENING AND OVERNIGHT WITH WIDESPREAD RAIN EXPECTED.
THUNDERSTORMS WILL LIKELY WEAKEN AS WE HEAD PAST 00Z...BUT SOME
MUCH NEEDED RAIN WILL STILL MOVE ON THROUGH THE AREA. GIVEN RECENT
PAST EVENTS...HAVE CUT INTO QPF AMOUNTS SOME THIS EVENING...GOING
CLOSE TO A QUARTER OF AN INCH FOR MOST AREAS. RAIN SHOULD MOVE ON
OUT BY LATE TONIGHT...WITH A PERIOD OF DRY WEATHER EXPECTED AROUND
DAYBREAK THURSDAY. HOWEVER...ANOTHER SHORTWAVE WILL DIVE SOUTHEAST
ACROSS THE AREA BY MIDDAY WITH SHOWER CHANCES INCREASING INTO THE
AFTERNOON. SOME WEAK INSTABILITY IS POSSIBLE...AND CANNOT RULE OUT
A LOW TOPPED THUNDERSTORM...BUT WILL STICK WITH MAINLY SHOWERS FOR
NOW. TEMPERATURES THURSDAY WILL HAVE A SLOW CLIMB...WITH READINGS
AROUND 50 EXPECTED. STRONG WEST WINDS WILL DEVELOP ON WEDNESDAY
AS THIS MID LEVEL WAVE DROPS SOUTHEAST WITH SOME WIND GUSTS UP TO
30 OR 35 MPH AGAIN. RAIN CHANCES WILL DIMINISH THURSDAY EVENING AS
SUBSIDENCE BUILDS IN BEHIND THE DEPARTING WAVE. THIS MAY LEAD TO A
BREAK IN THE RAIN CHANCES OVERNIGHT THURSDAY NIGHT INTO EARLY
FRIDAY MORNING. COLD ADVECTION WILL BRING TEMPERATURES BACK DOWN
INTO THE LOWER 30S FOR THURSDAY NIGHT...AND IF A FEW CLEAR SPOTS
CAN DEVELOP...WE COULD SEE A FEW UPPER 20S.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 414 PM EDT WED APR 6 2016

CONTINUED CYCLONIC FLOW WILL REMAIN LOCKED IN ACROSS HUDSON BAY INTO
THE GULF OF MEXICO...SPELLING BELOW NORMAL TEMPERATURES THROUGH AT
LEAST THE FIRST HALF OF THE WEEKEND COMPLETE WITH CHANCES FOR LIGHT
PRECIPITATION.

A WEAK UPPER SHORTWAVE TROUGH ROTATING THROUGH THE OHIO VALLEY
WILL SLOWLY FILTER IN ANOTHER ROUND OF COOLER AIR ACROSS EASTERN
KENTUCKY INTO FRIDAY MORNING. SHOULD REMAIN DRY INTO AT LEAST
EARLY FRIDAY AFTERNOON AS A BATCH OF RELATIVELY DRIER AIR MOVES IN
BEHIND THURSDAY NIGHT/S SHORTWAVE TROUGH. THE NEXT
DISTURBANCE...ACCOMPANIED BY A DIGGING 145 KNOT UPPER JET...WILL
PUSH THROUGH THE WESTERN GREAT LAKES AND OHIO VALLEY FRIDAY
AFTERNOON/EVENING...BRINGING ONE MORE...STRONGER...SHOT OF COLD
AIR TO THE EASTERN PERIPHERY OF THE COMMONWEALTH. STEEPENING LAPSE
RATES AND IMPROVING LOW-MID LEVEL SATURATION...OWING TO ROBUST
COOLING ALOFT...LATE FRIDAY MORNING THROUGH THE AFTERNOON SUGGEST
AT LEAST MEAGER ENOUGH MID LEVEL INSTABILITY TO ALLOW FOR ISOLATED
THUNDER. STRONG COLD AIR ADVECTION WILL TAKE PLACE ALONG WITH
BREEZY POST FRONTAL WINDS ON THE SOUTH SIDE OF A SOUTHEAST GREAT
LAKES SURFACE LOW LATE FRIDAY INTO EARLY SATURDAY. ENOUGH MOISTURE
LOOKS TO HANG AROUND TO ALLOW RAIN SHOWERS TO TRANSITION TO A MIX
WITH SOME LIGHT SNOW LATE FRIDAY EVENING/FRIDAY NIGHT AS
SUBSTANTIAL COLUMN COOLING OCCURS. SNOW AMOUNTS WILL BE
LIGHT...WITH ACCUMULATIONS MAINLY REMAINING CONFINED TO AND NEAR
THE HIGHER TERRAIN...GENERALLY IN THE DUSTING TO HALF AN INCH
RANGE. HIGHER RIDGETOPS MAY VERY WELL SEE AN INCH TO TWO BEFORE
MOISTURE AND LIFT DEPART EAST SATURDAY MORNING.

AFTER WIND CHILLS IN THE TEENS SATURDAY MORNING...TEMPERATURES
SHOULD BE ABLE TO WARM INTO THE 40S DURING THE AFTERNOON AS LOW
STRATUS ERODES AND WARMER AIR SLOWLY ADVECTS IN FROM THE SOUTHWEST
IN WAKE OF THE DEPARTING SYSTEM. TRENDS HAVE SUGGESTED THAT THIS
UPPER TROUGH MAY CONTINUE TO ACCELERATE IN ITS DISPLACEMENT EAST OF
THE REGION...THUS SURFACE RIDGING MOVING IN SATURDAY NIGHT MAY BE
ABLE TO PUSH FARTHER EAST BY PEAK COOLING SUNDAY MORNING. THIS WOULD
ALLOW A QUICKER INFILTRATION OF MID-HIGH CLOUDS FROM THE WEST AHEAD
OF BACKING FLOW DOWNSTREAM OF A DEVELOPING SYSTEM...AND THUS KEEP
TEMPERATURES FROM PLUMMETING QUITE AS FAR AS ORIGINALLY FORECAST.
STILL LOOKING AT LOWS WELL INTO THE 20S WITH THE COLDEST READINGS
IN THE EASTERN VALLEYS NEARER THE CORE OF THE SURFACE RIDGE.

A WARMUP WILL ENSUE FOR LATE WEEKEND INTO EARLY NEXT WEEK AHEAD OF A
SYSTEM STRETCHING FROM CANADA THROUGH THE GREAT PLAINS. STILL SOME
UNCERTAINTY AS TO HOW THIS UPPER ENERGY WILL PHASE AND EVOLVE...BUT
SHOWER/STORM CHANCES CURRENTLY LOOK TO PEAK LATE MONDAY INTO EARLY
TUESDAY AHEAD OF AN APPROACHING COLD FRONT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 214 PM EDT WED APR 6 2016

VFR CONDITIONS WILL REMAIN THROUGH THIS AFTERNOON. HOWEVER...A
COLD FRONT WILL BRING A BAND OF RAIN INTO EASTERN KENTUCKY THIS
EVENING...WITH SOME BRIEF PERIODS OF MVFR CIGS/VISBYS POSSIBLE.
NOT MUCH LOW CIGS BEHIND THIS FRONT...SO WE MAY GO BACK TO VFR
OVERNIGHT...BEFORE CIGS SLOWLY COME BACK DOWN TOWARDS DAYBREAK AS
LOWER LEVELS SLOWLY SATURATE. STILL PLENTY OF UNCERTAINTY WITH
CLOUD HEIGHTS OVERNIGHT TONIGHT...AND THIS CONTINUES INTO
TOMORROW. IT DOES LOOK LIKE A MIX OF MVFR/VFR SHOULD BE SEEN
ACROSS THE AREA. GUSTY SOUTH WINDS WILL TRANSITION TO THE WEST
WITH THE FRONTAL PASSAGE THIS EVENING. GUSTY WEST WINDS WILL BE
SEEN BY LATE THURSDAY MORNING INTO THE DAY TOMORROW.

&&

.FIRE WEATHER...
ISSUED AT 320 PM EDT WED APR 6 2016

LOW RH AND STRONG SOUTH WINDS WILL CONTINUE THROUGH THIS EVENING
AHEAD OF AN APPROACHING COLD FRONT. THIS WILL KEEP RED FLAG
WARNING GOING FOR MUCH OF FAR EASTERN KENTUCKY THROUGH THE
EVENING. WINDS SHOULD STAY UP EVEN AFTER SUNSET...SO HAVE EXTENDED
THE WARNING THROUGH 03Z...AT WHICH TIME RELATIVE HUMIDITY SHOULD
GO UP ENOUGH TO RELIEVE THE CRITICAL FIRE WEATHER CONDITIONS. WITH
THE FRONTAL PASSAGE LATE THIS EVENING...MUCH NEEDED RAIN WILL
SPREAD ACROSS THE AREA. A COOLER AND DAMP END TO THE WEEK IS
EXPECTED.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 11 PM EDT THIS EVENING FOR KYZ052-088-104-
106>110-112-113-115-117>120.

&&

SHORT TERM...KAS
LONG TERM...GUSEMAN
AVIATION...KAS
FIRE WEATHER...KAS
Hazardous weather outlook, Apr 6, 4:22 PM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
422 PM EDT WED APR 6 2016

KYZ044-050-051-058>060-068-069-079-080-083>087-111-114-116-072330-
FLEMING-MONTGOMERY-BATH-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-LEE-OWSLEY-CLAY-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...IRVINE...
RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...
LONDON...MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
BEATTYVILLE...BOONEVILLE...MANCHESTER
422 PM EDT WED APR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

WINDS MAY GUST AS HIGH AS 35 MPH THROUGH THIS EVENING...LEADING
TO AN ELEVATED FIRE DANGER AND BRIEF CHOP ON AREA LAKES.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES NEAR FREEZING ARE POSSIBLE THURSDAY NIGHT INTO
FRIDAY MORNING.

A HARD FREEZE APPEARS LIKELY LATE FRIDAY NIGHT INTO SATURDAY
MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING.

A SLIGHT CHANCE OF THUNDERSTORMS EXISTS FRIDAY MORNING INTO FRIDAY
EVENING AND AGAIN MONDAY MORNING THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ052-088-104-106>110-112-113-115-117>120-072330-
ROWAN-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-
BREATHITT-KNOTT-PERRY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...JACKSON...HINDMAN...PIPPA PASSES...
HAZARD...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
422 PM EDT WED APR 6 2016

...RED FLAG WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL LEAD TO CRITICAL
FIRE WEATHER CONDITIONS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES NEAR FREEZING ARE POSSIBLE THURSDAY NIGHT INTO
FRIDAY MORNING.

A HARD FREEZE APPEARS LIKELY LATE FRIDAY NIGHT INTO SATURDAY
MORNING AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING.

A SLIGHT CHANCE OF THUNDERSTORMS EXISTS FRIDAY MORNING INTO FRIDAY
EVENING AND AGAIN MONDAY MORNING THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KAS/GUSEMAN

In the hours before

Special weather statement, Apr 6, 2:06 PM EDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
206 PM EDT WED APR 6 2016

KYZ044-050-051-058>060-068-069-079-080-083>087-111-114-116-070000-
FLEMING-MONTGOMERY-BATH-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-LEE-OWSLEY-CLAY-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...IRVINE...
RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKOWSEE...ANNVILLE...BURNSIDE...SOMERSET...
LONDON...MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
BEATTYVILLE...BOONEVILLE...MANCHESTER
206 PM EDT WED APR 6 2016

...STRONG WINDS AND LOW RELATIVE HUMIDITIES LEADING TO ELEVATED
FIRE DANGER...

STRONG WINDS WILL CONTINUE THROUGH THIS EVENING. WIND GUSTS AS
HIGH AS 35 MPH ARE EXPECTED...WITH STRONGER GUSTS POSSIBLE AS
SHOWERS ARRIVE LATE THIS AFTERNOON OR EVENING. LOW RELATIVE
HUMIDITIES AND THESE WIND GUSTS WILL LEAD TO AN ELEVATED THREAT
FOR WILDFIRES THROUGH THIS EVENING.

REMEMBER IT IS ILLEGAL TO BURN ANYTHING WITHIN 150 FEET OF ANY
WOODLAND OR BRUSHLAND BETWEEN THE HOURS OF 6 AM AND 6 PM.

KAS
Special weather statement, Apr 6, 3:10 PM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
310 PM EDT WED APR 6 2016

KYZ044-050-051-061945-
MONTGOMERY-BATH-FLEMING-
310 PM EDT WED APR 6 2016

...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY...BATH...FLEMING...

AT 310 PM EDT...A STRONG THUNDERSTORM WAS OVER PECKS RIDGE...OR NEAR
FLEMINGSBURG...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FLEMINGSBURG...SHARPSBURG...POPLAR PLAINS...CRAINTOWN...NEPTON...
ELIZAVILLE...GODDARD...PECKS RIDGE...BETHEL...FOXPORT...WALLINGFORD...
SHERBURNE...SIDEVIEW...TILTON...PEBBLE...HILLSBORO...MOUNT CARMEL...EWING
AND FLEMINGSBURG JUNCTION.

&&

LAT...LON 3849 8359 3843 8358 3839 8346 3808 8406
      3809 8406 3810 8407 3815 8404 3817 8399
      3832 8384 3836 8388 3835 8390 3837 8390
      3837 8391 3846 8385 3852 8364
TIME...MOT...LOC 1910Z 222DEG 50KT 3836 8380

KAS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 8:50 PM EDTSpecial Weather StatementJKLLaurel, McCreary, Whitley25 min
Apr 7, 4:25 AM EDTFreeze WatchJKLBath, Elliott, Fleming, Johnson, Menifee, Montgomery and 3 more11 hr
Apr 7, 8:12 AM EDTLake Wind AdvisoryJKLBell, Clay, Harlan, Jackson, Knox, Laurel and 6 more5 hr
Apr 7, 12:47 PM EDTWind AdvisoryJKLBell, Clay, Harlan, Jackson, Knott, Knox and 10 more7 hr
Apr 7, 3:26 PM EDTFreeze WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more13 hr
Apr 7, 3:26 PM EDTFreeze WarningJKLBath, Breathitt, Elliott, Estill, Fleming, Floyd and 13 more18 hr
Apr 7, 7:18 PM EDTSpecial Weather StatementJKLLetcher27 min

Nearby

Wind Advisories in Kentucky, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.